Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 20, 2021, 6:55 PM EDT for Sumter County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 20, 2021, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 86 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032
WWUS82 KTBW 202255
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
655 PM EDT Tue Jul 20 2021
FLZ043-249-202345-
Inland Pasco FL-Sumter FL-
655 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND
NORTHEASTERN PASCO COUNTIES UNTIL 745 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Dade City, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Zephyrhills, Tarrytown, Richland and The Green Swamp.
LAT...LON 2848 8210 2848 8206 2852 8206 2853 8207
2861 8203 2858 8195 2831 8196 2831 8199
2832 8200 2832 8202 2831 8206 2827 8206
2827 8220
TIME...MOT...LOC 2254Z 206DEG 14KT 2836 8204
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:26 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 20, 2:26 PM EDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 226 PM EDT Tue Jul 20 2021 .DISCUSSION... Mid level troughing stretches from the western Gulf coast to the central eastern seaboard while ridging extends across FL and the eastern Gulf from the Atlantic through Wed. At the surface broad Atlantic high pressure reaches west to the Gulf with an axis meandering near Lake Okeechobee. The atmosphere is moist with model PWAT values around 2 inches and above. A 5 to 10 knot 1000-700MB flow is southerly to southwesterly...from south to north...this afternoon then becomes southwesterly to westerly Wed. Ample moisture...daytime heating...and sea breeze boundaries will support showers and thunderstorms through Wed. currently there are isolated showers/storms right along the coast and these will push inland...propelled along by the sea breeze and increase in coverage throughout the afternoon...staying mainly inland. However can not rule out a rogue storm or two drifting back toward the coast on outflow boundaries. The showers and storms will wind down around sunset...with the loss of daytime heating. Wed will be somewhat similar...however a more southwest to west steering flow will be in place with late night coastal convection that shifts onshore during the morning then moves inland with increased coverage in the afternoon. Thu through next Tue: Mid level ridging initially over the Gulf region re-locates westward as the eastern seaboard trough slips out over the Atlantic and deepens southward...to near the Bahamas...by Fri and continues during the weekend. This troughiness lifts northward early next week and allows ridging aloft to become re- established across the entire Gulf region. Atlantic high pressure continues to stretch west to the Gulf of Mexico through next week. It's axis extends across south FL until the weekend when it shifts to south of the Florida Keys as a frontal boundary moves to just north of the state. This boundary shifts back north Mon...allowing the high pressure to slide back into FL. A moist airmass prevails with showers and thunderstorms...isolated to scattered but occasionally numerous. Through the weekend a westerly flow pattern will be in effect with coastal morning convection that shifts inland in the afternoon. Then starting next a southeasterly pattern sets up with afternoon and evening convection mainly over the interior. && .AVIATION... 20/18Z TAFs. TSRA/SHRA with FEW-SCT CB and PSBL MVFR/LCL IFR TIL 22- 03z. Light mostly S winds become SW to W AOB 08KT by 20Z. This flow will tend to push convection eastward although a rogue TSRA may drift back toward the coast late afternoon. Anticipate late night coastal convection that could impact terminals AFT 14Z. Light VRBL winds overnight become S in the morning. && .MARINE... Atlantic high pressure stretches across the waters with an axis that meanders over the south half of the state through the end of the week. The high slips south during the weekend with an axis near the Florida Keys. Winds and seas remain below 15 knots/3 feet although higher in and near showers and thunderstorms. && .FIRE WEATHER... The atmosphere remains moist...precluding any low RH concerns and supporting showers and thunderstorms that may become numerous at times. && .Preliminary Point Temps/PoPs... TPA 78 91 80 94 / 10 40 0 20 FMY 76 92 78 94 / 20 40 0 30 GIF 75 93 76 94 / 40 70 10 40 SRQ 78 90 78 92 / 10 30 0 20 BKV 73 91 74 92 / 10 50 0 30 SPG 80 90 81 91 / 10 30 0 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...09/Rude DECISION SUPPORT...42/Norman
In the hours before
Special weather statement, Jul 20, 4:24 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
424 PM EDT Tue Jul 20 2021
FLZ057-202100-
Highlands-
424 PM EDT Tue Jul 20 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HIGHLANDS COUNTY...
At 423 PM EDT, strong thunderstorms were located near Basinger,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Brighton and Cornwell.
LAT...LON 2721 8116 2712 8117 2712 8127 2710 8127
2709 8128 2715 8134 2741 8113 2738 8111
2738 8107 2736 8103 2734 8105 2730 8103
2729 8100 2726 8100 2725 8098 2723 8098
2721 8094
TIME...MOT...LOC 2023Z 215DEG 20KT 2730 8103
TBWSpecial weather statement, Jul 20, 6:12 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 612 PM EDT Tue Jul 20 2021 FLZ056-202300- Hardee- 612 PM EDT Tue Jul 20 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HARDEE COUNTY... At 612 PM EDT, strong thunderstorms were clustered near Wauchula, moving north at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Wauchula, Sweetwater and Zolfo Springs. LAT...LON 2734 8173 2739 8193 2765 8175 2764 8157 TIME...MOT...LOC 2212Z 200DEG 13KT 2753 8173 TBW
Special weather statement, Jul 20, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
655 PM EDT Tue Jul 20 2021
FLZ043-249-202345-
Inland Pasco FL-Sumter FL-
655 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND
NORTHEASTERN PASCO COUNTIES UNTIL 745 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Dade City, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Zephyrhills, Tarrytown, Richland and The Green Swamp.
LAT...LON 2848 8210 2848 8206 2852 8206 2853 8207
2861 8203 2858 8195 2831 8196 2831 8199
2832 8200 2832 8202 2831 8206 2827 8206
2827 8220
TIME...MOT...LOC 2254Z 206DEG 14KT 2836 8204
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:24 PM EDT | Special Weather Statement | TBW | Highlands | 36 min |
| Jul 20, 6:12 PM EDT | Special Weather Statement | TBW | Hardee | 48 min |
| Jul 20, 7:18 PM EDT | Special Weather Statement | TBW | Polk | 27 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.